Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 23, NWS Albuquerque, NM

May 11, 2001Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 11, 2001, 6:41 PM MDT for Roosevelt County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 11, 2001, 6:41 PM MDT (00:41 UTC)
Expired
May 11, 2001, 7:45 PM MDT
In force
64 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Roosevelt County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1400 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 120040
SVRABQ

NMC041-120145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
641 PM MDT FRI MAY 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 745 PM MDT

* AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MILNESAND...OR ABOUT 40 MILES SOUTH OF
  PORTALES...MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  3 MILES SOUTH OF MILNESAND AT 655 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS!

LAT...LON 3358 10319 3365 10319 3365 10337 3358 10335

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:35 PM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 11, 4:35 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
435 PM MDT FRI MAY 11 2001

AFTERNOON GOT PRETTY ACTIVE SO THIS TO BE A LITTLE SHORTER THAN THE
NORM...FOR ME AT LEAST. WEAK COLD FRONT HAS BACKED UP TO NEAR OR A
LITTLE WAYS EITHER SIDE OF CENTRAL MOUNTAIN CHAIN. EXPECT IT...AIDED
BY OUTFLOW FROM LINE OF STORMS JUST E OF CENTRAL MOUNTAIN CHAIN...TO
GET TO NEAR OR JUST E OF DIVIDE LATE TONIGHT. SO THAT WILL
INCREASE...IN RATHER SHALLOW FASHION W OF CENTRAL MOUNTAIN
CHAIN...LOW LEVEL MOISTURE. WILL BE DEEPER IN E. UPSLOPE SHOULD
GENERALLY BECOME A BIT LESS BY SAT AFTERNOON OR EARLY EVENING E OF
CENTRAL CHAIN. BUT WITH MOISTURE IN PLACE WILL BE SOME PM STORM
DEVELOPMENT STARTING DEPENDABLY OVER WESTERN AND NORTHERN MOUNTAINS
FIRST. MID LEVEL LAPSE RATES SOMEWHAT LESS ESPECIALLY E SAT AND LI/S
TO BE MORE UNSTABLE IN W PREDICTABLY. WITH RIDGE ESTABLISHING ITSELF
OVER STATE INCREASINGLY WITH TIME CAP MAY INCREASE WITH AT LEAST A
LITTLE MID LEVEL WARMING PRETTY GOOD BET. MOISTURE STILL IN PLACE
THOUGH WITH NOTHING MUCH TO SWEEP IT OUT. GENERALLY WENT NEAR FWC
GUIDANCE MOST OF TIME FOR THIS PACKAGE. FEW CHANGES TO EXTENDED. 43

ABQ BB 57/81 56/82 A55 43123
SAF BB 48/76 48/78 47 43232
TCC BB 57/79 56/84 55 43101

.ABQ...NONE.

In the hours before

Local storm report, May 11, 2:52 PM MDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
252 PM MDT FRI MAY 11 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0235 PM    CIMARRON                  NM   1.00 INCH HAIL
05/11/01   COLFAX                         LARGE HAIL AT CITY HALL.

0250 PM    CIMARRON                  NM   .75 INCH HAIL
05/11/01   COLFAX                         REPORTED BY POLI$CE.

KH

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 6:53 PM MDTSevere Thunderstorm WarningABQChaves37 min
May 11, 7:45 PM MDTSevere Thunderstorm WarningABQRoosevelt30 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.